Advertisement

Israel Journal of Mathematics

, Volume 75, Issue 2–3, pp 329–339 | Cite as

An extension of Burnside’s Theorem to infinite-dimensional spaces

  • V. Lomonosov
Article

Abstract

The classical Burnside’s Theorem guarantees in a finite dimensional space the existence of invariant subspaces for a proper subalgebra of the matrix algebra. In this paper we give an extension of Burnside’s Theorem for a general Banach space, which also gives new results on invariant subspaces.

Keywords

Banach Space Compact Operator General Banach Space Finite Multiplicity Proper Subalgebra 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    S. R. Caradus, W. E. Pfaffenberger and Bertram Yood,Calkin Algebras and Algebras of Operators on Banach Spaces, Marcel Dekker, Inc., New York, 1974.zbMATHGoogle Scholar
  2. 2.
    L. De Branges,The Stone-Weierstrass Theorem, Proc. Am. Math. Soc.10 (1959), 822–824.zbMATHCrossRefGoogle Scholar
  3. 3.
    J. Diestel and J. J. Uhl, Jr.,Vector Measures. Am. Math. Soc., Math. Surveys15 (1977).Google Scholar
  4. 4.
    P. H. Enflo,On the invariant subspace problem for Banach spaces, Seminaire Maurey-Schwarz (1975–1976); Acta Math.158 (1987), 213–313.Google Scholar
  5. 5.
    J. Glimm,A Stone-Weierstrass Theorem for C*-algebras, Ann. of Math.72 (1960), 216–244.CrossRefMathSciNetGoogle Scholar
  6. 6.
    C. Pearcy and N. Salinas,An invariant subspace theorem, Michigan Math. J.20 (1973), 21–31.zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    C. Pearcy and A Shields,A survey of the Lomonosov technique in the theory of invariant subspaces, Am. Math. Soc., Math. Surveys13 (1974), 219–230.MathSciNetGoogle Scholar
  8. 8.
    H. Radjavi and P. Rosenthal,Invariant Subspaces, Springer-Verlag, Berlin, 1973.zbMATHGoogle Scholar
  9. 9.
    Bertram Yood,Properties of linear transformations preserved under addition of a completely continuous transformation, Duke Math. J.18 (1951), 599–612.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University 1991

Authors and Affiliations

  • V. Lomonosov
    • 1
  1. 1.Department of MathematicsKent State UniversityKentUSA

Personalised recommendations